Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 4:16 PM EDT for Marshall County, Monongalia County, Wetzel County, West Virginia; Greene County, Pennsylvania. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 18, 2012, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Greene County, PA, Marshall County, WV, Monongalia County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:40 PM EDT | TSTM WND DMG | Deep Valley, PA | TREES DOWN |
| Jul 18, 4:40 PM EDT | HAIL 1 | Littleton, WV | |
| Jul 18, 4:47 PM EDT | HAIL 1 | Littleton, WV | EVENT OCCURRED BETWEEN 432 PM 07/18/2012 AND 447 PM 07/18/2012 |
| Jul 18, 4:50 PM EDT | HAIL 1 | Littleton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS51 KPBZ 182016
SVRPBZ
PAC059-WVC051-061-103-182045-
/O.NEW.KPBZ.SV.W.0122.120718T2016Z-120718T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHWESTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
NORTHEASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DENVER HEIGHTS...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENVER HEIGHTS... CAMERON... KNOB FORK...
LITTLETON... HUNDRED... ROUND BOTTOM...
EARNSHAW... WANA... WADESTOWN...
BLACKSVILLE... BUZZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3969 8068 3986 8060 3976 8019 3961 8026
3961 8035 3963 8037 3964 8043 3963 8044
3962 8043 3961 8045 3960 8045
TIME...MOT...LOC 2016Z 291DEG 15KT 3974 8053
$$2 follow-up statements
954
WWUS51 KPBZ 182031
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUL 18 2012
PAC059-WVC051-061-103-182045-
/O.CON.KPBZ.SV.W.0122.000000T0000Z-120718T2045Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-WETZEL WV-
431 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WETZEL...MARSHALL...MONONGALIA AND GREENE COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LITTLETON...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITTLETON... DENVER HEIGHTS... CAMERON...
KNOB FORK... HUNDRED... BUZZ...
ROUND BOTTOM... WANA... WADESTOWN...
EARNSHAW... BLACKSVILLE...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3969 8068 3986 8060 3976 8019 3961 8026
3961 8035 3963 8037 3964 8043 3963 8044
3962 8043 3961 8045 3960 8045
TIME...MOT...LOC 2031Z 315DEG 15KT 3972 8048
$$475
WWUS51 KPBZ 182045
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT WED JUL 18 2012
PAC059-WVC051-061-103-182054-
/O.EXP.KPBZ.SV.W.0122.000000T0000Z-120718T2045Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-WETZEL WV-
445 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR WETZEL...MARSHALL...MONONGALIA
AND GREENE COUNTIES EXPIRES AT 445 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...IT AND OTHER THUNDERSTORMS IN THE AREA MAY
PRODUCE GUSTY WINDS AND NICKLE SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3969 8068 3986 8060 3976 8019 3961 8026
3961 8035 3963 8037 3964 8043 3963 8044
3962 8043 3961 8045 3960 8045
TIME...MOT...LOC 2044Z 315DEG 15KT 3968 8043
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:12 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 18, 3:12 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT WED JUL 18 2012 .SYNOPSIS... ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT. NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE WORK WEEK. && .NEAR TERM /THROUGH THURSDAY/... RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED ALONG I-80 AS OF 17Z. DETERMINISTIC MODELS SHOW MOST OF THE AREA RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT REMAINS THROUGH THE EVENING HOURS. VERTICAL WIND SHEAR REMAINS WEAK BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE PULSE STORMS. WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER 70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT. 12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOURS. LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE TOMORROW. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... CHALLENGING FORECAST TO START OFF THE SHORT TERM WITH A QUESTION ON AERIAL EXTENT OF THUNDERSTORMS NORTH OF THE BOUNDARY DURING THE EVENING HOURS. CHANCE POPS WERE CONTINUED TO ACCOUNT FOR UNCERTAINTY IN THE N...WHILE LKLY POPS PERSIST S. TREND CONTINUES OF THE BAROCLINIC ZONE TAKING ITS SWEET OLD TIME MOVING SOUTH OF THE MASON DIXON LINE DESPITE STRONGER HEIGHT FALLS AND STRONGER WINDS BEHIND IT. POPS WERE EXTENDED INTO FRIDAY FOR NRN WV AND WRN MD TO ACCOUNT FOR THIS. CLOUD COVER WAS INCREASED AS WELL DUE TO LAYER RH IN THE LOWEST 6KFT ABOVE 85%. DRY WEATHER SHOULD TAKE HOLD SATURDAY. MOSGUIDEBC USED FOR TEMPS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... EXTENDED RANGE MODELS CONTINUE TO SHOW BENIGN WEATHER FOR THE LATTER OF THE WEEKEND INTO EARLY NEXT WEEK. AREA WILL BE UNDER NW FLOW ALOFT WHICH WILL KEEP THE HOT WEATHER /M-U 90S/ AWAY AND PROVIDE MORE SEASONAL TEMPERATURES. ECMWF INDICATES AT RICH LOW LEVEL MOISTURE SOUTH OF THE MASON DIXON LINE SUNDAY...WHICH COULD LEAD TO SCATTERED SHOWERS AND STORMS. TOWARD THE END OF THE FORECAST...H5 HEIGHTS BUILD ALLOWING THE MERCURY TO CLIMB BACK AROUND 90F BY THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... MEDIUM CONFIDENCE FORECAST DUE TO TIMING OF THUNDERSTORMS IMPACTING TERMINALS FM 18-2Z. IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR STRATUS. FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT. THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA. THIS WILL BE THE FOCUS FOR ACTIVITY THROUGH DUSK. PCPN WILL WANE WITH THE LOSS OF HEATING YIELDING TO MAINLY VFR WX. OUTLOOK...THURSDAY THROUGH SATURDAY... NO WIDESPREAD IFR WEATHER IS PREDICTED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT WED JUL 18 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-190845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 3:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
353 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 4 SW DALLAS 39.98N 80.58W
07/18/2012 MARSHALL WV DEPT OF HIGHWAYS
LOTS OF TREES DOWN
&&
EVENT NUMBER PBZ1200763
RGLocal storm report, Jul 18, 3:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 4 SW DALLAS 39.98N 80.58W
07/18/2012 MARSHALL WV DEPT OF HIGHWAYS
STRUCTURAL DAMAGE
&&
EVENT NUMBER PBZ1200764
RGSpecial weather statement, Jul 18, 3:56 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT WED JUL 18 2012
MDZ001-OHZ069-PAZ075-076-WVZ012-021>023-041-182045-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-MARION WV-MONONGALIA
WV-MONROE OH-PRESTON WV-TUCKER WV-WETZEL WV-
356 PM EDT WED JUL 18 2012
...THUNDERSTORMS WITH VERY HEAVY RAIN...
THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE MOVING INTO
WETZEL...MARION...PRESTON...MONONGALIA...MARION...AND GARRETT
COUNTIES.
AT 345 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH TORRENTIAL RAIN ACROSS SOUTHWESTERN PENNSYLVANIA.
THE STORMS WERE MOVING SLOWLY TO THE SOUTHEAST ABOUT 15 MPH.
BE ALERT FOR WATER TO COLLECT RAPIDLY ON ROADS AND LOW LYING AREAS.
SMALL STREAMS AND CREEKS WILL ALSO HAVE RAPIDLY RISING WATER.
THE STORMS WILL ALSO IMPACT INTERSTATE 68 BETWEEN 415 PM AND 500
PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL ELEVATE LEVELS ON SMALL STREAMS. PONDING OF
WATER CAN BE EXPECTED IN POOR DRAINAGE AREAS AND ALONG CREEK BANKS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAINFALL AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 3941 7913 3920 7947 3927 7987 3944 7993
3938 8007 3946 8049 3943 8055 3947 8071
3959 8086 3959 8091 3972 8084 3972 7893Local storm report, Jul 18, 3:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG MCKEESPORT 40.34N 79.84W
07/18/2012 ALLEGHENY PA EMERGENCY MNGR
TREES DOWN
&&
EVENT NUMBER PBZ1200765
RGSpecial weather statement, Jul 18, 4:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT WED JUL 18 2012
OHZ041-PAZ013-020-182100-
BEAVER PA-COLUMBIANA OH-LAWRENCE PA-
404 PM EDT WED JUL 18 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BEAVER AND LAWRENCE...
AT 358 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 6 MILES WEST OF BESSEMER...MOVING EAST
AT 15 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
COLUMBIANA... BESSEMER... EAST PALESTINE...
NEW CASTLE... HARLANSBURG... FOMBELL...
ELLWOOD CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 6 AND 14.
I-76 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4112 8018 4079 8020 4084 8073 4091 8073
4091 8053 4110 8053Local storm report, Jul 18, 4:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD CONNELLSVILLE 40.02N 79.59W
07/18/2012 FAYETTE PA EMERGENCY MNGR
FLOODED BASEMENTS AND WATER ON ROADS
&&
EVENT NUMBER PBZ1200766
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:39 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jul 18, 1:00 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 60 min |
| Jul 18, 1:48 PM EDT | Areal Flood Advisory | PBZ | Hancock | 6 hr |
| Jul 18, 1:54 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 66 min |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 38 min |
| Jul 18, 3:50 PM EDT | Special Weather Statement | PBZ | Monongalia | 40 min |
| Jul 18, 3:56 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Wetzel | 49 min |
| Jul 18, 4:35 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock | 55 min |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PBZ | Marshall | 43 min |
| Jul 18, 4:49 PM EDT | Areal Flood Advisory | PBZ | Marion, Marshall, Monongalia, Wetzel | 3 hr |
| Jul 18, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 57 min |
| Jul 18, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 51 min |
| Jul 18, 5:32 PM EDT | Flash Flood Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 4 hr |
| Jul 18, 7:00 PM EDT | Special Weather Statement | PBZ | Hancock | 30 min |
| Jul 18, 10:19 AM EDT | Special Weather Statement | PBZ | Armstrong, Clarion, Indiana, Jefferson | 56 min |
| Jul 18, 11:56 AM EDT | Special Weather Statement | PBZ | Indiana | 64 min |
| Jul 18, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 62 min |
| Jul 18, 1:25 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 65 min |
| Jul 18, 1:42 PM EDT | Special Weather Statement | PBZ | Allegheny | 63 min |
| Jul 18, 2:02 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 58 min |
| Jul 18, 2:10 PM EDT | Special Weather Statement | PBZ | Butler | 50 min |
| Jul 18, 2:21 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jul 18, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 66 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | PBZ | Fayette | 57 min |
| Jul 18, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 64 min |
| Jul 18, 3:05 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 23 min |
| Jul 18, 3:42 PM EDT | Flash Flood Warning | PBZ | Fayette | 2 hr |
| Jul 18, 4:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 56 min |
| Jul 18, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 24 min |
| Jul 18, 5:56 PM EDT | Special Weather Statement | PBZ | Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.